Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 22, NWS Salt Lake City, UT

November 5, 2020

NWS Salt Lake City, UT issued this wind advisory at Nov 5, 2020, 2:49 PM MST. It took effect at Nov 6, 2020, 12:00 PM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2020, 2:49 PM MST (21:49 UTC)
In effect from
Nov 6, 2020, 12:00 PM MST
Expired
Nov 7, 2020, 8:00 PM MST
In force
32 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

344 
WWUS75 KSLC 052149
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
249 PM MST Thu Nov 5 2020

UTZ015-016-060600-
/O.NEW.KSLC.WI.Y.0022.201106T1900Z-201107T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
249 PM MST Thu Nov 5 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...From noon to 9 PM MST Friday.

* IMPACTS...Gusty crosswinds are expected along east to west
  oriented routes, especially US 6 and SR 50. Blowing dust may 
  temporarily reduce visibilities. Gusty winds could blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
642 
WWUS75 KSLC 060418
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
918 PM MST Thu Nov 5 2020

UTZ015-016-061200-
/O.CON.KSLC.WI.Y.0022.201106T1900Z-201107T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
918 PM MST Thu Nov 5 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...From noon to 9 PM MST Friday.

* IMPACTS...Gusty crosswinds are expected along east to west 
  oriented routes, especially US 6 and SR 50. Blowing dust may 
  temporarily reduce visibilities. Gusty winds could blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
898 
WWUS75 KSLC 061041
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
341 AM MST Fri Nov 6 2020

UTZ020-021-061845-
/O.NEW.KSLC.WI.Y.0023.201107T1200Z-201108T0300Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
341 AM MST Fri Nov 6 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...South Central Utah and Glen Canyon Recreation 
  Area/Lake Powell.

* WHEN...From 5 AM to 8 PM MST Saturday.

* IMPACTS...Gusty crosswinds are expected along east to west
  oriented routes. Blowing dust may temporarily reduce 
  visibilities. Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Boaters on Lake Powell should be prepared
  for strong winds and rough water conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ014-061845-
/O.NEW.KSLC.WI.Y.0023.201107T1200Z-201108T0300Z/
Sanpete/Sevier Valleys-
Including the cities of Manti and Richfield
341 AM MST Fri Nov 6 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Sanpete/Sevier Valleys.

* WHEN...From 5 AM to 8 PM MST Saturday.

* IMPACTS...Strong cross winds are possible on portions of US-89
  and I-70. Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ015-016-061845-
/O.EXT.KSLC.WI.Y.0022.201106T1900Z-201108T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
341 AM MST Fri Nov 6 2020

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MST
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...From noon today to 8 PM MST Saturday.

* IMPACTS...Gusty crosswinds are expected along east to west 
  oriented routes, especially US 6 and SR 50. Blowing dust may 
  temporarily reduce visibilities. Gusty winds could blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
718 
WWUS75 KSLC 062151
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
251 PM MST Fri Nov 6 2020

UTZ015-016-071200-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-201108T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
251 PM MST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...From noon today to 8 PM MST Saturday.

* IMPACTS...Gusty crosswinds are expected along east to west 
  oriented routes, especially US 6 and SR 50. Blowing dust may 
  temporarily reduce visibilities. Gusty winds could blow around 
  unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ020-021-071200-
/O.CON.KSLC.WI.Y.0023.201107T1200Z-201108T0300Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
251 PM MST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...South Central Utah and Glen Canyon Recreation 
  Area/Lake Powell.

* WHEN...From 5 AM to 8 PM MST Saturday.

* IMPACTS...Gusty crosswinds are expected along east to west 
  oriented routes. Blowing dust may temporarily reduce 
  visibilities. Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Boaters on Lake Powell should be prepared 
  for strong winds and rough water conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ014-071200-
/O.CON.KSLC.WI.Y.0023.201107T1200Z-201108T0300Z/
Sanpete/Sevier Valleys-
Including the cities of Manti and Richfield
251 PM MST Fri Nov 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Sanpete/Sevier Valleys.

* WHEN...From 5 AM to 8 PM MST Saturday.

* IMPACTS...Strong cross winds are possible on portions of US- 
  89 and I-70. Gusty winds could blow around unsecured objects. 
  A few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
545 
WWUS75 KSLC 070959
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
259 AM MST Sat Nov 7 2020

UTZ005-071800-
/O.EXB.KSLC.WI.Y.0023.201107T1500Z-201108T0300Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
259 AM MST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty crosswinds from the south are expected along
  I-80. Blowing dust may temporarily reduce visibilities. Gusty
  winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ012-013-071800-
/O.EXB.KSLC.WI.Y.0023.201107T1500Z-201108T0300Z/
Castle Country-San Rafael Swell-
Including the cities of Price, Castle Dale, Emery, Green River, 
and Hanksville
259 AM MST Sat Nov 7 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Castle Country and San Rafael Swell.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty crosswinds are expected along east to west
  oriented routes, especially I-70 and US-6. Blowing dust may 
  temporarily reduce visibilities. Gusty winds could blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ015-016-071800-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-201108T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
259 AM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty crosswinds are expected along east to west 
  oriented routes, especially US 6 and SR 50. Blowing dust may 
  temporarily reduce visibilities. Gusty winds could blow around 
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ020-021-071800-
/O.CON.KSLC.WI.Y.0023.201107T1200Z-201108T0300Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
259 AM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Glen Canyon Recreation Area/Lake Powell and South 
  Central Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty crosswinds are expected along east to west 
  oriented routes. Blowing dust may temporarily reduce 
  visibilities. Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Boaters on Lake Powell should be prepared
  for strong winds, rough water, and dangerous boating 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ014-071800-
/O.CON.KSLC.WI.Y.0023.201107T1200Z-201108T0300Z/
Sanpete/Sevier Valleys-
Including the cities of Manti and Richfield
259 AM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Sanpete/Sevier Valleys.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Strong cross winds are possible on portions of US- 
  89 and I-70. Gusty winds could blow around unsecured objects. 
  A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
005 
WWUS75 KSLC 072201
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
301 PM MST Sat Nov 7 2020

UTZ015-016-080300-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-201108T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
301 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ020-021-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
301 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Glen Canyon Recreation Area/Lake Powell and South 
  Central Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ014-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
Sanpete/Sevier Valleys-
Including the cities of Manti and Richfield
301 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Sanpete/Sevier Valleys.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
301 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ012-013-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
Castle Country-San Rafael Swell-
Including the cities of Price, Castle Dale, Emery, Green River, 
and Hanksville
301 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Castle Country and San Rafael Swell.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
489 
WWUS75 KSLC 072249
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
349 PM MST Sat Nov 7 2020

UTZ015-016-080300-
/O.CON.KSLC.WI.Y.0022.000000T0000Z-201108T0300Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
349 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph.

* WHERE...West Central Utah and Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ020-021-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
South Central Utah-Glen Canyon Recreation Area/Lake Powell-
Including the cities of Kanab, Escalante, and Bullfrog
349 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Glen Canyon Recreation Area/Lake Powell and South 
  Central Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ014-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
Sanpete/Sevier Valleys-
Including the cities of Manti and Richfield
349 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Sanpete/Sevier Valleys.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ005-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
349 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ012-013-080300-
/O.CON.KSLC.WI.Y.0023.000000T0000Z-201108T0300Z/
Castle Country-San Rafael Swell-
Including the cities of Price, Castle Dale, Emery, Green River, 
and Hanksville
349 PM MST Sat Nov 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Castle Country and San Rafael Swell.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 5, 9:44 AM MST, 5 hours 5 minutes earlier.

Area forecast discussion, Nov 5, 9:44 AM MST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
944 AM MST Thu Nov 5 2020

.SYNOPSIS...Mild temperatures will continue over Utah and
southwest Wyoming through Friday. A potent storm system is
expected this weekend, bringing a much colder airmass to the area
and the potential for significant precipitation.

&&

.DISCUSSION...Mid level ridging continues to be the dominant
feature locally per morning H5 analysis, while satellite obs
indicate clear skies across the entirety of the eastern Great
Basin within the stable environment. To the southwest a weak upper
low is oriented over the southeastern pacific, while the trough of
note moving forward continues to gain amplitude over the Gulf of
AK. Over the next 24 hours the aforementioned ridge will shift
downstream as a strengthening southwesterly flow aloft will be
punching in from the WSW, and the southeastern pacific low will
open and phase within this flow bringing increased mid/high cloud
cover the local area Friday. Pressure falls in advance of the
PacNW trough will be enhancing a net SE-NW mslp gradient across
the area by Friday afternoon driving increasingly gusty southerly
winds at that time.

The primary forecast challenge through Friday revolves around
increasingly gusty southerly winds, elevated fire weather
concerns (a Fire Weather Watch across the western valleys exists),
and potential for advisory level gusts across the western valleys
Friday afternoon. Thereafter the focus turns to the approaching
weekend trough. Awaiting the full suite of 12z guidance for
decision making.

Going forecast is on track in the near term. Clear skies and
unseasonably warm temps today, with highs spiking to some 15+
degrees above seasonal norms. No updates made or planned.

.PREVIOUS DISCUSSION...On Friday our attention turns to the
impinging storm system that will bring impacts across the state
through the upcoming weekend, and even into early next week. A
trough will dig down the California coast on Friday, accelerating
the southwesterly flow across Utah, especially western Utah. This
dry and breezy weather pattern is expected to result in near-
critical to critical fire weather conditions across western Utah,
where winds will certainly be strong enough, but humidity values
will be marginal. A Fire Weather Watch remains in place there. As
far as winds go, forecast models largely support windy conditions
across western Utah on Friday as surface pressures fall rapidly
over northeastern Nevada ahead of the upper-level low, and 700 mb
wind speeds increase to 40-45 knots. Had this system been earlier
in the year, we would likely have seen most, if not all, of that
momentum aloft transfer to the surface for peak gusts, but now
with the low sun angle and shorter days, the amount of mixing we
can expect is a bit more limited. Nevertheless, wind gusts over
western Utah are likely to reach 40 mph, it's just a question of
whether we'll see gusts of 45+ mph for a possible Wind Advisory.
Will continue to monitor that potential. Temperatures will remain
very warm, especially with the better mixing in the northern Utah
valleys ahead of the front; in fact, there is a chance that SLC
will make a run a the daily and monthly record high temperature of
75 degrees on Friday, with the current forecast at 74F, and about
a 20% of meeting or exceeding 75 degrees. Temperatures will
likely remain somewhat mild Friday night as breezy conditions
continue ahead of the front.

By Saturday, increasing diffluence aloft ahead of the upper-level
low will help support scattered shower coverage across the state
Saturday morning. By Saturday afternoon, a lobe of vorticity
rounding the trough will help to swing it northeastward across
Utah through Saturday night, while driving the surface cold front
across the region. The combination of the upper-level forcing and
increasing baroclinicity along the front will support an area of
moderate precipitation moving across western to northern Utah.
The strongest cold advection will likely behind this area of
precipitation, thus most lower elevations will see this come
through as rain, but with a chance of switching over to snow
as precipitation winds down and becomes more showery under the
upper-level low into Sunday morning. While some light snow
accumulations possible to around 5000 feet, most snow
accumulations will in the mountains above about 6500 feet, where
about 4-8 inches of snow are possible through Saturday night.

Model trends continue toward a slower and less organized
system...at least initially. To start the long term forecast
period, the first shortwave associated with a longwave trough
across the West will be lifting into the central Rockies and High
Plains. Expect showery conditions will continue across the state
through Sunday afternoon as the next shortwave digs southward
toward southern Nevada.

While this shortwave is digging into southern Nevada, a 140kt+ jet
maxima will be colocated with at least a period of frontogenesis
across central and southern Utah. This may support a period of
widespread precipitation from roughly I-70 south Sunday into Monday
until the shortwave begins lifting into the central Rockies.

700mb temperatures will be fairly cold, with snow levels near 4500-
5000 feet across southern Utah. Expect moderate snow accumulations
across the mountains of Utah...mainly south of I-80. Some locations
in the central and southern mountains may see up to a foot from
Sunday afternoon into Monday morning. Some variance of this solution
has been consistently in a significant portion of the ensemble
systems for several days, so confidence continues to increase in
this portion of the forecast.

Regardless of any precipitation chances...it will remain quite cold
compared to temperatures the previous week through the entire long
term forecast period, with temperatures averaging 10-20 degrees
below normal.

&&

.AVIATION...VFR conditions are expected at KSLC through the valid
TAF period. Southeast winds will become northwest between 19-20Z.
Northwest winds are expected to remain light through 03Z, then
switch to the southeast. Cloud cover is expected to decrease during
the evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday afternoon through Friday evening
     for UTZ478-492-495-497.

WY...None.
&&

DISCUSSION/AVIATION...Merrill/Verzella
PREVIOUS DISCUSSION...Church/Kruse

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 5, 5:32 AM MST, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
532 AM MST Thu Nov 5 2020

UTZ001>016-019>021-517-518-WYZ021-061245-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
532 AM MST Thu Nov 5 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No widespread hazardous weather expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions may develop Friday due to gusty
winds and low humidity expected ahead of a strong cold front
passage on Saturday.

The storm system will make its way through the area Saturday into
early next week. Much colder temperatures are anticipated by
Sunday, with highs in excess of 20F below seasonal normals. The
system will also bring precipitation, with snow down to all but
the valleys are far southern Utah. Significant snow is possible
for the mountains, with the highest chance of significant snow
anticipated for central and southern Utah. The system is expected
to exit Monday, with cool and unsettled conditions continuing
through at least midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:39 PM MSTRed Flag WarningSLCBeaver, Box Elder, Davis, Iron, Juab, Millard and 5 more30 hr

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.